Regularity of sets with constant intrinsic normal in a class of Carnot groups
Annales de l'Institut Fourier, Volume 64 (2014) no. 2, p. 429-455

In this Note, we define a class of stratified Lie groups of arbitrary step (that are called “groups of type ” throughout the paper), and we prove that, in these groups, sets with constant intrinsic normal are vertical halfspaces. As a consequence, the reduced boundary of a set of finite intrinsic perimeter in a group of type is rectifiable in the intrinsic sense (De Giorgi’s rectifiability theorem). This result extends the previous one proved by Franchi, Serapioni & Serra Cassano in step 2 groups.

Dans cette note, nous définissons une classe de groupes de Lie stratifiés de pas arbitraire (que nous appelons “groupes de type ” dans cet article), et nous montrons que, dans ces groupes, les ensembles à normale intrinsèque constante sont des hyperplans. En conséquence, la frontière réduite d’un ensemble de périmètre intrinsèque fini dans un groupe de type est rectifiable au sens intrinsèque (théorème de rectifiabilité de De Giorgi). Ce résultat étend un résultat précédent prouvé par Franchi, Serapioni & Serra Cassano pour les groupes de pas 2.

DOI : https://doi.org/10.5802/aif.2853
Classification:  28A75,  49Q15,  58C35
Keywords: Carnot groups, intrinsic perimeter, intrinsic rectifiability
@article{AIF_2014__64_2_429_0,
     author = {Marchi, Marco},
     title = {Regularity of sets with constant intrinsic normal in a class of Carnot groups},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {2},
     year = {2014},
     pages = {429-455},
     doi = {10.5802/aif.2853},
     mrnumber = {3330910},
     zbl = {06387280},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2014__64_2_429_0}
}
Marchi, Marco. Regularity of sets with constant intrinsic normal in a class of Carnot groups. Annales de l'Institut Fourier, Volume 64 (2014) no. 2, pp. 429-455. doi : 10.5802/aif.2853. http://www.numdam.org/item/AIF_2014__64_2_429_0/

[1] Ambrosio, L.; Kleiner, B.; Le Donne, E. Rectifiability of Sets of Finite Perimeter in Carnot Groups: Existence of a Tangent Hyperplane, J. Geom. Anal., Tome 19 (2009), pp. 509-540 | Article | MR 2496564 | Zbl 1187.28008

[2] Bonfiglioli, A.; Lanconelli, E.; Uguzzoni, F. Stratified Lie Groups and Potential Theory for their Sub-Laplacians, Springer, New York (2007) | MR 2363343 | Zbl 1128.43001

[3] De Giorgi, E. Nuovi teoremi relativi alle misure (r-1)-dimensionali in uno spazio ad r dimensioni, Ricerche Mat., Tome 4 (1955), pp. 95-113 | MR 74499 | Zbl 0066.29903

[4] Eves, H. W. Elementary matrix theory, Courier Dover Publications, New York (1980) | MR 649067 | Zbl 0497.15002

[5] Folland, G. B. Subelliptic estimates and function spaces on nilpotent Lie groups, Ark. Mat., Tome 13 (1975), pp. 161-207 | Article | MR 494315 | Zbl 0312.35026

[6] Folland, G. B.; Stein, E. M. Hardy spaces on homogeneous groups, Princeton University Press, Princeton (1982) | MR 657581 | Zbl 0508.42025

[7] Franchi, B.; Serapioni, R.; Serra Cassano, F. Meyers-Serrin type theorems and relaxation of variational integrals depending on vector fields, Houston J. Math., Tome 22 (1996) no. 4, pp. 859-889 | MR 1437714 | Zbl 0876.49014

[8] Franchi, B.; Serapioni, R.; Serra Cassano, F. On the Structure of Finite Perimeter Sets in Step 2 Carnot Groups, J. Geom. Anal., Tome 13 (2003), pp. 421-466 | Article | MR 1984849 | Zbl 1064.49033

[9] Franchi, B.; Serapioni, R.; Serra Cassano, F. Regular hypersurfaces, intrinsic perimeter and implicit function theorem in Carnot groups, Comm. Anal. Geom., Tome 11 (2003) no. 5, pp. 909-944 | Article | MR 2032504 | Zbl 1077.22008

[10] Garofalo, N.; Nhieu, D. M. Isoperimetric and Sobolev inequalities for Carnot-Carathéodory spaces and the existence of minimal surfaces, Comm. Pure Appl. Math., Tome 49 (1996), pp. 1081-1144 | Article | MR 1404326 | Zbl 0880.35032

[11] Gorbatsevich, V. V.; Onishchik, A. L.; Vinberg, E. B. Foundations of Lie Theory and Lie Transformation Groups, Springer, Berlin (1997) | MR 1631937 | Zbl 0781.22003

[12] Korányi, A.; Reimann, H. M. Foundation for the theory of quasiconformal mappings on the Heisenberg group, Advances in Mathematics, Tome 111 (1995), pp. 1-87 | Article | MR 886958 | Zbl 0876.30019

[13] Magnani, V. Characteristic points, rectifiability and perimeter measure on stratified groups, J. Eur. Math. Soc., Tome 8 (2006) no. 4, pp. 585-609 | Article | MR 2262196 | Zbl 1107.22004

[14] Mitchell, J. On Carnot-Carathéodory metrics, J. Differ. Geom., Tome 21 (1985), pp. 35-45 | MR 806700 | Zbl 0554.53023

[15] Montgomery, R. A Tour of Subriemannian Geometries, Their Geodesics and Applications, AMS, Providence RI, Mathematical Surveys and Monographs, Tome 91 (2002) | MR 1867362 | Zbl 1044.53022

[16] Nagel, A.; Stein, E. M.; Wainger, S. Balls and metrics defined by vector fields I: Basic properties, Acta Mathematica, Tome 155 (1985) no. 1, pp. 103-147 | Article | MR 793239 | Zbl 0578.32044

[17] Pansu, P. Métriques de Carnot-Carathéodory et quasiisométries des espaces symétriques de rang un, Ann. of Math., Tome 129 (1989), pp. 1-60 | Article | MR 979599 | Zbl 0678.53042

[18] Varopoulos, N. Th.; Saloff-Coste, L.; Coulhon, T. Analysis and Geometry on Groups, Cambridge University Press, Cambridge (1992) | MR 1218884 | Zbl 1179.22009